MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was seen in the clinic with a driveline tear near where it connects to the system controller.Rescue tape was placed over it to temporarily reinforce.A clamshell repair was completed.There were no alarms associated with the driveline tear.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported tear in the driveline was confirmed through review of the submitted photo; however, a specific cause for the tear could not be conclusively determined through this evaluation.The submitted photo showed a tear in the controller connector bend relief of the driveline.The portion of the driveline visible in the photo appeared otherwise unremarkable.The patient remains ongoing on heartmate ii left ventricular assist system, serial number (b)(6), with no further related events reported at this time.The relevant sections of the device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate ii left ventricular assist system (lvas) ifu, rev.B and the heartmate ii patient handbook rev.C, are currently available.Section 6 of the ifu, ¿patient care and management¿ discusses damage due to wear and fatigue of the driveline.This section also contains information on ¿caring for the driveline¿ (under ¿ongoing system assessment and care¿) and provides possible indications of driveline damage as well as how to respond to such events.This section also instructs to check the driveline daily for signs of damage, such as cuts, holes, or tears.Section 8 of the ifu, ¿equipment storage and care¿ also contains information on ¿care of the driveline,¿ and provides possible indications of driveline damage.Section 4 of the patient handbook, ¿living with the heartmate ii¿ contains information on caring for the driveline.Section 6 of the patient handbook, "caring for the equipment" discusses damage due to wear and fatigue of the driveline and outlines indications of driveline damage, as well as how to respond to such events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24259881
Report Number2916596-2026-00473
Device Sequence Number13155461
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)190531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2019
Device Model Number107801
Device Catalogue Number107801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight91 KG